# SDR CA060717007

- Difficulty date: July 3, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Make and model: Dhav DHC7*
- Engine: Pwa PT6A50
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BAO80061
- Condition: Overheated
- Location: Cabinlights
- Stage of operation: IN
- How discovered: O
- Nature of condition: B, M
- Precautionary procedure: O

## Discrepancy

(CAN) VP-FBQ (DASH 7, S/NO 111) FLUORESCENT TUBE LAMP HOLDER OVERHEATING PROBLEM  SHORTLY AFTER RE-INSTATING POWER DURING A C CHECK, A STRONG SMELL OF BURNING WAS NOTED IN THE FWD SECTION OF THE AIRCRAFT. THE FAULT WAS TRACED TO A LAMP HOLDER AT THE FRONT OF THE CABIN IN THE OVERHEAD LIGHTING SYSTEM. THE LAMP HOLDER HAD SUFFERED SERIOUS OVERHEATING RESULTING IN THE MELTING OF THE CONTACTS WITH ASSOCIATED HEAT DAMAGE TO THE INSULATED PORTION OF THE HOLDER. THE FLUORESCENT TUBE HAD ALSO SUFFERED DAMAGE TO THE CONTACT PINS. THE FLUORESCENT TUBE HAD NOT BEEN DISTURBED DURING MAINTENANCE THE LIGHTING CIRCUIT BREAKERS HAD NOT TRIPPED. THE BALLAST UNIT PART NR IS BA08006-1. THE AIRCRAFT IS FITTED WITH A MIXTURE OF BA0
